New Mexico, 2009Flash Flood in New Mexico, July 26, 2009
July 26, 2009 · NWS ABQ · 1 event in 1 county or zone
For the second day in a row, slow moving thunderstorms dropped copious amounts of rainfall over northern Union County. Around 2 inches of rain fell during the afternoon of the 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
For the second day in a row, slow moving thunderstorms dropped copious amounts of rainfall over northern Union County. Around 2 inches of rain fell during the afternoon of the 26th. The previous day between 3.5 and 5.5 inches of rain fell over the same area. The area was primed for rapid runoff to occur with additional heavy rainfall. The heavy rains produced good rises in the normally dry Cimarron River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 26, 2:05 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 26, 2:05 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SUN JUL 26 2009
.DISCUSSION...
ACTIVE AFTERNOON AND EVENING IN STORE FOR THE LAND OF ENCHANTMENT.
UPPER LEVEL DISTURBANCE CLEARLY VISIBLE NOW ON SATELLITE IMAGERY
OVER EASTERN UTAH/WESTERN CO...AND IS RESPONSIBLE FOR THE SHOWER AND
THUNDERSTORM ACTIVITY GOING ON THERE. SHOWERS AND THUNDERSTORMS
ACROSS WESTERN NEW MEXICO LIKELY DEVELOPING DUE TO ADDITIONAL
MOISTURE FROM THE FRONTAL PUSH LAST NIGHT AND HEATING/OROGRAPHICS.
EXPECT THIS ACTIVITY TO CONTINUE/REDEVELOP INTO THE EVENING AS THE
DISTURBANCE NEARS. MEANWHILE...STORMS OVER THE SANGRES DEVELOPED AS
EXPECTED AND ARE SLOWLY MOVING SOUTHEAST. THIS INITIAL WAVE OF
STORMS IS LIKELY DUE TO WEAK...MOIST UPSLOPE FLOW AND HEATING RATHER
THAN FROM THE LARGER SCALE LIFT PROVIDED FROM THE UPPER
DISTURBANCE. THEREFORE EXPECT A SECOND ROUND THIS EVENING. SEVERAL
STORMS ALREADY PRODUCING RAINFALL RATES ON THE ORDER OF 1.5 TO 2
INCHES PER HOUR AND IR SATELLITE IMAGERY SHOWING CLOUD TOPS COOLING
TO -70C. STORMS SHOULD ORGANIZE INTO AN MCS AGAIN THIS
EVENING...AND GIVEN ABOVE NORMAL PWAT ENVIRONMENT...FLASH FLOOD
WATCH WILL REMAIN IN PLACE THROUGH MIDNIGHT. IN ADDITION TO THE
HEAVY RAIN...A FEW STRONG OR SEVERE STORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS WILL BE LIKELY ACROSS THE NORTHEAST AS WELL.
AS THE MCS ROLLS DOWN THE EASTERN PLAINS...AN OUTFLOW BOUNDARY IS
EXPECTED TO PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN
TONIGHT. THUS...THE ABQ METRO AREA CAN EXPECT AN EAST CANYON WIND
AROUND MIDNIGHT.
MONDAY SHOULD BE SOMEWHAT LESS ACTIVE AS UPPER JET IS PLACED OVER
CENTRAL CO...THUS BEST CHANCE FOR STORMS REMAINS TO OUR NORTH.
NONETHELESS...THE MOISTURE WILL NOT BE SCOURED OUT ANYTIME SOON...SO
CAN STILL EXPECT SHOWERS AND THUNDERSTORMS TO FORM OVER THE HIGHER
TERRAIN AND ROLL ONTO THE PLAINS DURING THE EVENING UNDER NORTHWEST
FLOW.
BACK DOOR COLD FRONT STILL ON TAP FOR TUESDAY AS SHORTWAVE MOVES
ACROSS EASTERN COLORADO THAT MORNING. EXPECT ACTIVITY ACROSS THE
EASTERN PLAINS TO RAMP BACK UP AS THE FRONT PROVIDES ADDITIONAL
FOCUS FOR TSTM DEVELOPMENT. YET ANOTHER FRONT IS ON TAP FOR LATE
WEDNESDAY/EARLY THURSDAY. WITH CONTINUED CHANCES FOR HEAVY RAIN
ACROSS THE EASTERN PLAINS...IT IS POSSIBLE THAT ADDITIONAL FLASH
FLOOD WATCHES BE ISSUED LATER THIS WEEK. IN ADDITION TO THE HEAVY
RAIN THREAT...STRONG OR SEVERE STORMS ARE POSSIBLE EACH DAY AS WELL.
BY THE WEEKEND...LONG RANGE GUIDANCE CONTINUES TO ADVERTISE THE
RIDGE BUILDING BACK OVERHEAD...THOUGH SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE...ESPECIALLY OVER THE MOUNTAINS.
IMPORTANT NOTE...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS
TRANSITIONED TO NEW PUBLIC ZONE BOUNDARIES. FOR FURTHER DETAILS...
PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONE/2009PUBLICZONES.PHP
/USE LOWER CASE LETTERS/.
34
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL...EXCEPT FOR AFTERNOON AND EVENING MVFR
CONDITIONS IN AND AROUND HIGHER TERRAIN OF THE SANGRE DE CRISTOS
WITH MOUNTAINS TOPS OBSCURED BY DEVELOPING THUNDERSTORMS. CONVECTIVE
ACTIVITY WILL TRACK E/SE AND EXPAND TO INCLUDE EAST CENTRAL NEW
MEXICO THIS EVENING. STORMS WILL BE CAPABLE OF MVFR TO BRIEF IFR
VIS/CIGS AS WELL AS GUSTY WINDS UP TO 40KTS. SEVERE STORMS ARE
POSSIBLE IN THE NORTHEAST PLAINS WHERE LARGE HAIL MAY ACCOMPANY THE
AFOREMENTIONED HAZARDS. STORMS WILL LINGER THRU A GOOD PORTION OF
SUNDAY EVENING AND POSSIBLY EARLY MONDAY MORNING. GUSTY CANYON
BREEZES ARE LIKELY SUNDAY EVENING WITHIN THE RIO GRANDE
VALLEY...WHERE GUSTS UP TO 25-30KTS ARE POSSIBLE.
AVIATORS SHOULD CLOSELY MONITOR WEATHER CONDITIONS ACROSS NORTHEAST
AND EASTERN NEW MEXICO DUE TO A DEVELOPING WEATHER DISTURBANCE
MOVING THROUGH THIS AREA.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.
01
&&
.FIRE WEATHER...
PRINCIPAL FIRE WEATHER HAZARDS EXPECTED FOR THE NEXT SEVERAL DAYS
WILL BE FREQUENT LIGHTNING FROM THUNDERSTORMS ALONG WITH GUSTY
AND ERRATIC WINDS. THE CENTER OF THE UPPER HIGH HAS MOVED INTO
SOUTHERN NEW MEXICO. THIS WILL ALLOW PERTURBATIONS WITHIN
NORTHWEST FLOW ALOFT TO TRACK ACROSS NORTHERN AND EASTERN NEW
MEXICO...WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT
TONIGHT. EASTERLY FLOW BEHIND A SURFACE BOUNDARY THAT ARRIVED IN
CENTRAL NEW MEXICO EARLY THIS MORNING FROM THE EASTERN PLAINS HAS
INCREASED LOW LEVEL MOISTURE ACROSS THE STATE. MANY LOCALES ARE
EXPERIENCING DEWPOINTS IN THE UPPER 50S TO MIDDLE 60S. EXPECT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
THE NORTHERN AND WEST CENTRAL MOUNTAINS FIRST THEN EXPAND SOUTH
SOUTHEAST TO INCLUDE CENTRAL AND SOUTHERN NEW MEXICO. COVERAGE
WILL BE HIGHEST IN THE NORTH WHERE NUMEROUS THUNDERSTORMS CAN BE
EXPECTED WITH SCATTERED COVERAGE ELSEWHERE. STORMS WILL BE OF THE
WETTING NATURE WITH GUSTY AND ERRATIC WINDS LIKELY. HAINES VALUES
WILL BE RELATIVELY LOW COMPLIMENTS OF THE ADDED MOISTURE
THROUGHOUT THE ATMOSPHERIC COLUMN.
THE UPPER HIGH WILL MIGRATE TO SRN CA/SW AZ TOMORROW AND POSSIBLY
EVEN FURTHER SOUTH INTO OLD MEXICO AS A LONG WAVE TROUGH TAKES
RESIDENCE IN THE CENTRAL UNITED STATES. THIS WILL KEEP STRONG NORTH
NORTHWEST FLOW ALOFT ACROSS THE REGION...ALLOWING FOR DECENT
PRECIPITATION CHANCES. ANOTHER SURFACE BOUNDARY WILL RECHARGE LOW
LEVEL MOISTURE TUE/TUE NIGHT AS IT SLIDES SOUTH ALONG THE FRONT
RANGE. CANYON BREEZES ARE EXPECTED EACH EVENING...HOWEVER STRONGEST
PUSH MAY OCCUR TUE NIGHT AS FRONT SQUEEZES THROUGH THE CENTRAL MTS.
TEMPERATURES EARLY THIS WEEK WILL BE NEAR NORMAL IN WRN/CENTRAL NM
WITH BELOW NORMAL CONDITIONS IN THE NE/EC PLAINS. THIS WILL RESULT
IN AFTERNOON HUMIDITIES ABOVE 15 PCT COUPLED WITH MODERATE/EXCELLENT
OVERNIGHT RECOVERIES.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 64 94 62 95 / 20 10 10 10
DULCE........................... 55 85 52 88 / 40 30 20 20
CUBA............................ 54 84 53 87 / 30 30 20 20
GALLUP.......................... 60 91 58 91 / 30 10 10 10
EL MORRO........................ 55 85 55 86 / 30 20 20 20
GRANTS.......................... 56 90 55 91 / 30 20 20 20
QUEMADO......................... 57 87 56 89 / 30 20 20 20
GLENWOOD........................ 63 94 62 95 / 20 10 10 10
CHAMA........................... 48 78 46 81 / 50 50 30 30
LOS ALAMOS...................... 56 84 55 86 / 40 30 20 20
PECOS........................... 54 83 54 85 / 50 40 30 30
CERRO/QUESTA.................... 50 79 49 82 / 50 40 30 40
RED RIVER....................... 45 72 44 74 / 70 50 30 60
ANGEL FIRE...................... 47 77 43 78 / 60 50 30 50
TAOS............................ 54 82 52 85 / 60 30 30 30
ESPANOLA........................ 60 90 58 93 / 40 30 20 20
SANTA FE........................ 56 85 57 88 / 50 40 20 20
SANTA FE AIRPORT................ 59 88 59 91 / 40 30 20 20
ALBUQUERQUE FOOTHILLS........... 65 88 66 91 / 30 20 20 20
ALBUQUERQUE HEIGHTS............. 68 91 69 94 / 30 20 20 20
ALBUQUERQUE VALLEY.............. 66 92 67 95 / 30 20 20 10
ALBUQUERQUE WEST MESA........... 67 91 67 94 / 30 30 20 20
LOS LUNAS....................... 67 93 67 96 / 30 20 20 10
RIO RANCHO...................... 66 91 67 96 / 30 20 20 20
SOCORRO......................... 67 93 67 96 / 30 10 20 10
SANDIA PARK/CEDAR CREST......... 57 84 55 86 / 40 30 20 20
MORIARTY/ESTANCIA............... 58 86 57 86 / 40 20 20 20
CLINES CORNERS.................. 57 83 58 83 / 50 30 30 20
GRAN QUIVIRA.................... 59 86 59 88 / 40 10 30 20
CARRIZOZO....................... 62 89 64 91 / 30 20 20 20
RUIDOSO......................... 58 81 58 83 / 30 30 30 20
CAPULIN......................... 53 79 51 76 / 70 40 30 50
RATON........................... 55 82 54 83 / 60 40 30 50
LAS VEGAS....................... 54 81 54 80 / 70 40 40 30
CLAYTON......................... 61 86 60 81 / 70 30 30 30
ROY............................. 60 82 59 81 / 60 30 30 30
CONCHAS......................... 63 87 65 89 / 60 30 30 30
SANTA ROSA...................... 62 89 62 90 / 50 30 30 30
TUCUMCARI....................... 64 86 65 88 / 60 30 30 30
CLOVIS.......................... 64 87 64 88 / 50 30 30 30
PORTALES........................ 64 88 64 89 / 50 30 30 30
FORT SUMNER..................... 65 89 65 92 / 50 20 30 30
ROSWELL......................... 69 93 69 97 / 30 20 20 20
PICACHO......................... 64 90 65 92 / 30 20 20 20
ELK............................. 62 86 63 88 / 30 30 20 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES...NMZ512>515-527>534.
&&
34/01
Hazardous weather outlook, Jul 26, 10:06 AM MST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1106 AM MDT SUN JUL 26 2009
NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1106 AM MDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST NEW MEXICO
BETWEEN 2 PM AND MIDNIGHT. HEAVY RAINFALL FROM SLOW MOVING STORMS
MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. IN ADDITION...A
FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING FROM THE NORTHERN MOUNTAINS TO THE TEXAS BORDER. LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND EASTERN PLAINS
DURING THE AFTERNOON AND EVENING HOURS FROM MONDAY THROUGH
THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE NORTHEAST HIGHLANDS AND PLAINS. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE...OR BY CALLING 1-888-386-7637.
34
In the hours before
Special weather statement, Jul 26, 1:12 PM MST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT SUN JUL 26 2009
NMZ515-528-529-262100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
212 PM MDT SUN JUL 26 2009
...STRONG THUNDERSTORM AFFECTING THE INTERSTATE 25 AREA BETWEEN
WAGON MOUND AND WATROUS...
AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR VALMORA OR 2 MILES
NORTH/NORTHEAST OF WATROUS. MOVEMENT WAS SOUTHEAST/SOUTH AT 15 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER AND WATROUS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
50
Special weather statement, Jul 26, 2:07 PM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT SUN JUL 26 2009
NMZ529-262145-
NORTHEAST HIGHLANDS-
307 PM MDT SUN JUL 26 2009
...STRONG THUNDERSTORM SOUTH OF LAS VEGAS...
AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TECOLOTE. MOVEMENT WAS EAST
TO SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOS MONTOYAS AND SAN
AUGUSTIN.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
50
Special weather statement, Jul 26, 2:28 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT SUN JUL 26 2009
NMZ523-533-262215-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
328 PM MDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING SOUTHEAST OVER THE MILAGRO
AREA...
AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTHWEST OF ANTON
CHICO. MOVEMENT WAS EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
50
Special weather statement, Jul 26, 2:30 PM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SUN JUL 26 2009
NMZ519-262200-
ALBUQUERQUE METRO AREA-
330 PM MDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING OVER THE GREATER LOS LUNAS AREA...
AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
PEA SIZED HAIL NEAR VALENCIA. MOVEMENT WAS EAST/SOUTHEAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...BOSQUE FARMS...
LOS CHAVEZ...MEADOW LAKE...PERALTA AND TOME.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
50
Special weather statement, Jul 26, 2:48 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SUN JUL 26 2009
NMZ528-531-262230-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
348 PM MDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING TOWARDS CHICOSA STATE PARK
WEST OF MLLS...
AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MILLS. MOVEMENT WAS SOUTH
AT 15 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
50
Special weather statement, Jul 26, 3:35 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT SUN JUL 26 2009
NMZ523-529-532-533-537-262330-
CENTRAL HIGHLANDS-DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE
COUNTY-NORTHEAST HIGHLANDS-
435 PM MDT SUN JUL 26 2009
...LINE OF STRONG THUNDERSTORMS MOVING EAST/SOUTHEAST ACROSS SOUTH
CENTRAL PORTIONS OF SAN MIGUEL...WESTERN AND CENTRAL PORTIONS OF
GUADALUPE AND FAR EASTERN TORRANCE COUNTY...
AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 40
MPH AND HAIL BETWEEN PEA SIZED TO ONE HALF INCH IN DIAMETER ALONG
A LINE EXTENDING FROM 14 MILES SOUTHWEST OF TRUJILLO TO JUST EAST
OF ENCINO. MOVEMENT WAS EAST/SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLONIAS...DILIA...
MILAGRO...PASTURA...PINTADA...SAN IGNACIO...COLONIAS AND SANTA
ROSA. PERSONS TRAVELLING ALONG INTERSTATE 40 BETWEEN SANTA ROSA
AND MILAGRO WILL BE AFFECTED.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS.
50
Flash Flood, Union
- When
- July 26, 4:15 PM MST to 5:15 PM MST
- Where
- Union County, 25.93 mi NE of Des Moines to 14.3 mi ENE of Des Moines
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.998, -103.468
Eight to 10 inches of water was running over State Highway 456 between mile markers 16 and 30. Cars were submerged in the water and mud and had to be pulled out near mile marker 25.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Jersey, July 26, 20091 death · 3 injured · $44,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New Jersey, July 26, 200912 injured · $2.2 million · 1 in hail · 14 events
- Heat in California, July 26, 20091 death · 3 injured · 1 event
- Rip Current in Michigan, July 26, 20091 death · 1 event
- Damaging Winds in North Carolina, July 26, 2009$5.0 million · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 26, 20093 injured · $532,000 · 1 in hail · 6 events
- Tornado in New York, July 26, 2009$300,000 · EF1 · 1 event
- Hail and Damaging Winds in Pennsylvania, July 26, 2009$450,000 · 1.5 in hail · 5 events
- Lightning Strike in Georgia, July 26, 2009$450,000 · 1 event
- Flash Flooding and Hail in Tennessee, July 26, 2009$156,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Virginia, July 26, 20091 injured · $34,000 · 1 in hail · 25 events
- Hail and Damaging Winds in New York, July 26, 2009$84,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175718.